Alert archive / Colorado / Winter Storm Watches in 2017

Winter Storm Watch 7, NWS Pueblo, CO

February 4, 20176 counties in Colorado

NWS Pueblo, CO issued this winter storm watch at Feb 4, 2017, 3:22 PM MST for 6 counties in Colorado. It took effect at Feb 6, 2017, 6:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 4, 2017, 3:22 PM MST (22:22 UTC)
In effect from
Feb 6, 2017, 6:00 PM MST
Expired
Feb 6, 2017, 4:09 AM MST
In force
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2017-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2017-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1787 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

815 
WWUS45 KPUB 042222
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
322 PM MST SAT FEB 4 2017

COZ058-060-066-068-050630-
/O.NEW.KPUB.WS.A.0007.170206T1800Z-170208T1800Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...BONANZA...NORTH PASS...CUMBRES PASS...
WOLF CREEK PASS
322 PM MST SAT FEB 4 2017

...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH WEDNESDAY
MORNING. 

* LOCATION...THE EASTERN SAWATCH MOUNTAINS AND WESTERN MOSQUITO
  RANGE ABOVE 11000 FEET AND THE LA GARITA AND EASTERN SAN JUAN
  MOUNTAINS ABOVE 10000 FEET. 

* CAUSE AND TIMING...A STRONG PACIFIC STREAM MOVING INTO THE
  ROCKIES MONDAY MORNING WILL BRING SNOW AND WIND TO AREAS ALONG
  THE CONTINENTAL DIVIDE THROUGH TUESDAY NIGHT. THE HEAVIEST
  SNOWFALL LOOKS TO BE LATE MONDAY NIGHT AND THROUGH THE DAY
  TUESDAY.

* SNOW ACCUMULATION...SNOW ACCUMULATIONS OF 10 TO 20 INCHES...WITH
  THE HIGHEST AMOUNTS EXPECTED ACROSS THE CENTRAL MOUNTAINS.

* WIND...WEST WINDS OF 20 TO 40 MPH WITH GUSTS TO AROUND 60
  MPH...ESPECIALLY MONDAY NIGHT AND TUESDAY. 

* IMPACT.....ROADS MAY BECOME ICY SNOWPACKED WITH HAZARDOUS TRAVEL
  CONDITIONS POSSIBLE IN AREAS OF BLOWING AND DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
6 follow-up statements
702 
WWUS45 KPUB 050434
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
934 PM MST SAT FEB 4 2017

COZ058-060-066-068-051300-
/O.CON.KPUB.WS.A.0007.170206T1800Z-170208T1800Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...BONANZA...NORTH PASS...CUMBRES PASS...
WOLF CREEK PASS
934 PM MST SAT FEB 4 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH WEDNESDAY MORNING...

* LOCATION...THE EASTERN SAWATCH MOUNTAINS AND WESTERN MOSQUITO 
  RANGE ABOVE 11000 FEET AND THE LA GARITA AND EASTERN SAN JUAN 
  MOUNTAINS ABOVE 10000 FEET. 

* CAUSE AND TIMING...A STRONG PACIFIC STREAM MOVING INTO THE 
  ROCKIES MONDAY MORNING WILL BRING SNOW AND WIND TO AREAS ALONG 
  THE CONTINENTAL DIVIDE THROUGH TUESDAY NIGHT. THE HEAVIEST 
  SNOWFALL LOOKS TO BE LATE MONDAY NIGHT AND THROUGH THE DAY 
  TUESDAY. 

* SNOW ACCUMULATION...SNOW ACCUMULATIONS OF 10 TO 20 INCHES... 
  WITH THE HIGHEST AMOUNTS EXPECTED ACROSS THE CENTRAL 
  MOUNTAINS. 

* WIND...WEST AT 20 TO 40 MPH WITH GUSTS TO AROUND 60
  MPH...ESPECIALLY MONDAY NIGHT AND TUESDAY.

* IMPACT.....ROADS MAY BECOME ICY SNOWPACKED WITH HAZARDOUS 
  TRAVEL CONDITIONS POSSIBLE IN AREAS OF BLOWING AND DRIFTING 
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
728 
WWUS45 KPUB 051052
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
352 AM MST SUN FEB 5 2017

COZ058-060-066-068-051900-
/O.CON.KPUB.WS.A.0007.170206T1800Z-170208T1800Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...BONANZA...NORTH PASS...CUMBRES PASS...
WOLF CREEK PASS
352 AM MST SUN FEB 5 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH WEDNESDAY MORNING...

* LOCATION...THE EASTERN SAWATCH MOUNTAINS AND WESTERN MOSQUITO
  RANGE ABOVE 11000 FEET...AND THE LA GARITA AND EASTERN SAN JUAN
  MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A STRONG PACIFIC STREAM MOVING INTO THE
  ROCKIES MONDAY MORNING WILL BRING SNOW AND WIND TO AREAS ALONG
  THE CONTINENTAL DIVIDE THROUGH WEDNESDAY MORNING. THE HEAVIEST
  SNOWFALL LOOKS TO BE LATE MONDAY NIGHT AND THROUGH THE DAY
  TUESDAY.

* SNOW ACCUMULATION...SNOW ACCUMULATIONS OF 10 TO 20 INCHES... 
  WITH THE HIGHEST AMOUNTS EXPECTED ACROSS THE CENTRAL 
  MOUNTAINS. 

* WIND...WEST AT 20 TO 40 MPH WITH GUSTS TO AROUND 60 MPH... 
  ESPECIALLY MONDAY NIGHT AND TUESDAY. 

* IMPACT.....ROADS MAY BECOME ICY SNOWPACKED WITH HAZARDOUS 
  TRAVEL CONDITIONS POSSIBLE IN AREAS OF BLOWING AND DRIFTING 
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
523 
WWUS45 KPUB 051739
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1039 AM MST SUN FEB 5 2017

COZ058-060-066-068-060300-
/O.CON.KPUB.WS.A.0007.170206T1800Z-170208T1800Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...BONANZA...NORTH PASS...CUMBRES PASS...
WOLF CREEK PASS
1039 AM MST SUN FEB 5 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH WEDNESDAY MORNING...

* LOCATION...THE EASTERN SAWATCH AND WESTERN MOSQUITO MOUNTAINS
  ABOVE 11000 FEET...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS
  ABOVE 10000 FEET...INCLUDING FREMONT...MONARCH...WOLF CREEK AND
  CUMBRES PASSES.

* CAUSE AND TIMING...A MOIST PACIFIC JET STREAM WILL MOVE THROUGH
  THE COLORADO ROCKIES MONDAY THROUGH WEDNESDAY BRINGING SNOW AND
  WIND TO THE REGION. THE HEAVIEST SNOW WILL LIKELY FALL MONDAY
  NIGHT AND TUESDAY.

* SNOW ACCUMULATION...10 TO 20 INCHES WITH THE HIGHEST TOTALS FROM
  MONARCH PASS NORTHWARD.

* WIND...WEST 20 TO 40 GUSTING TO 60 MPH RESULTING IN BLOWING SNOW
  AND POOR VISIBILITIES...ESPECIALLY MONDAY NIGHT AND TUESDAY.

* IMPACT.....TRAVEL WILL BE HAZARDOUS DUE TO HEAVY...BLOWING
  SNOW...POOR VISIBILITIES AND ICY...SNOW COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
WIND AND SNOW TO CAUSE HAZARDOUS TRAVEL CONDITIONS. CONTINUE TO
MONITOR THE LATEST FORECASTS. BE PREPARED TO POSTPONE OR REROUTE
TRAVEL OVER THE CONTINENTAL DIVIDE. IF TRAVEL CANNOT BE AVOIDED...
BE PREPARED TO TAKE ALONG WINTER SURVIVAL GEAR SUCH AS FOOD...
WATER...EXTRA CLOTHES...BLANKETS...A FLASHLIGHT...CELL PHONE AND
PORTABLE CHARGER.

&&

$$
522 
WWUS45 KPUB 052210
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MST SUN FEB 5 2017

COZ058-060-066-068-060615-
/O.EXT.KPUB.WS.A.0007.170207T0100Z-170209T0100Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...BONANZA...NORTH PASS...CUMBRES PASS...
WOLF CREEK PASS
310 PM MST SUN FEB 5 2017

...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

* LOCATION...THE EASTERN SAWATCH AND WESTERN MOSQUITO MOUNTAINS
  ABOVE 11000 FEET...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS
  ABOVE 10000 FEET...INCLUDING FREMONT...MONARCH...WOLF CREEK AND
  CUMBRES PASSES.

* CAUSE AND TIMING...A MOIST PACIFIC JET STREAM WILL MOVE THROUGH
  THE COLORADO ROCKIES MONDAY NIGHT THROUGH THE DAY WEDNESDAY
  BRINGING SNOW AND WIND TO THE REGION. THE HEAVIEST SNOW WILL
  LIKELY FALL TUESDAY.

* SNOW ACCUMULATION...10 TO 20 INCHES WITH THE HIGHEST TOTALS 
  FROM MONARCH PASS NORTHWARD. 

* WIND...WEST 20 TO 40 MPH GUSTING TO 60 MPH RESULTING IN BLOWING
  SNOW AND POOR VISIBILITIES...ESPECIALLY TUESDAY.

* IMPACT.....TRAVEL WILL BE HAZARDOUS DUE TO HEAVY...BLOWING 
  SNOW...POOR VISIBILITIES AND ICY...SNOW COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR
SIGNIFICANT WIND AND SNOW TO CAUSE HAZARDOUS TRAVEL CONDITIONS.
CONTINUE TO MONITOR THE LATEST FORECASTS. BE PREPARED TO POSTPONE
OR REROUTE TRAVEL OVER THE CONTINENTAL DIVIDE. IF TRAVEL CANNOT
BE AVOIDED... BE PREPARED TO TAKE ALONG WINTER SURVIVAL GEAR SUCH
AS FOOD... WATER...EXTRA CLOTHES...BLANKETS...A FLASHLIGHT...CELL
PHONE AND PORTABLE CHARGER.

&&

$$
970 
WWUS45 KPUB 060409
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
909 PM MST SUN FEB 5 2017

COZ058-060-066-068-061230-
/O.CON.KPUB.WS.A.0007.170207T0100Z-170209T0100Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...BONANZA...NORTH PASS...CUMBRES PASS...
WOLF CREEK PASS
909 PM MST SUN FEB 5 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH WEDNESDAY AFTERNOON...

* LOCATION...THE EASTERN SAWATCH AND WESTERN MOSQUITO MOUNTAINS 
  ABOVE 11000 FEET...THE EASTERN SAN JUAN AND LA GARITA 
  MOUNTAINS ABOVE 10000 FEET...INCLUDING FREMONT...MONARCH...
  WOLF CREEK AND CUMBRES PASSES. 

* CAUSE AND TIMING...A MOIST PACIFIC JET STREAM WILL MOVE THROUGH
  THE COLORADO ROCKIES MONDAY NIGHT THROUGH WEDNESDAY...BRINGING
  SNOW AND WIND TO THE REGION. THE HEAVIEST SNOW WILL LIKELY FALL
  FROM LATE TUESDAY INTO WEDNESDAY OVER THE SAWATCH AND MOSQUITO
  RANGES.

* SNOW ACCUMULATION...10 TO 20 INCHES WITH THE HIGHEST TOTALS 
  FROM MONARCH PASS NORTHWARD. 

* WIND...WEST AT 20 TO 40 MPH GUSTING TO 60 MPH RESULTING IN 
  BLOWING SNOW AND POOR VISIBILITIES...ESPECIALLY TUESDAY. 

* IMPACT.....TRAVEL WILL BE HAZARDOUS DUE TO HEAVY...BLOWING 
  SNOW...POOR VISIBILITIES AND ICY...SNOW COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR
SIGNIFICANT WIND AND SNOW TO CAUSE HAZARDOUS TRAVEL CONDITIONS.
CONTINUE TO MONITOR THE LATEST FORECASTS. BE PREPARED TO POSTPONE
OR REROUTE TRAVEL OVER THE CONTINENTAL DIVIDE. IF TRAVEL CANNOT
BE AVOIDED... BE PREPARED TO TAKE ALONG WINTER SURVIVAL GEAR SUCH
AS FOOD... WATER...EXTRA CLOTHES...BLANKETS...A FLASHLIGHT...CELL
PHONE AND PORTABLE CHARGER.

&&

$$
877 
WWUS45 KPUB 061109
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
409 AM MST MON FEB 6 2017

COZ058-060-061915-
/O.UPG.KPUB.WS.A.0007.170207T0100Z-170209T0100Z/
/O.NEW.KPUB.WS.W.0008.170207T0100Z-170209T0100Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...BONANZA
409 AM MST MON FEB 6 2017

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR THE EASTERN SAWATCH AND MOSQUITO RANGES...WHICH IS IN
EFFECT FROM 6 PM THIS EVENING TO 6 PM MST WEDNESDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* LOCATION...THE EASTERN SAWATCH AND WESTERN MOSQUITO MOUNTAINS
  ABOVE 11000 FEET...INCLUDING FREMONT AND MONARCH PASSES.

* CAUSE AND TIMING...A POTENT WEATHER SYSTEM WILL MOVE THROUGH THE
  COLORADO ROCKIES MONDAY NIGHT THROUGH WEDNESDAY...BRINGING SNOW
  AND WIND. THE HEAVIEST SNOW WILL LIKELY FALL FROM LATE TUESDAY
  INTO WEDNESDAY.

* SNOW ACCUMULATION...IN EXCESS OF 10 INCHES WITH SOME AREAS UP TO
  20 INCHES.

* WIND...WEST AT 20 TO 40 MPH WITH HIGHER GUSTS RESULTING IN
  BLOWING SNOW AND POOR VISIBILITIES...ESPECIALLY TUESDAY.

* IMPACT...TRAVEL WILL BE DIFFICULT DUE TO SNOW...BLOWING
  SNOW...POOR VISIBILITIES AND SNOW COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS WINTER WEATHER CONDITIONS ARE
EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE
TRAVEL HAZARDOUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE YOU GET STRANDED.

&&

$$

COZ066-068-061915-
/O.UPG.KPUB.WS.A.0007.170207T0100Z-170209T0100Z/
/O.NEW.KPUB.WW.Y.0007.170207T0100Z-170208T0600Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS
409 AM MST MON FEB 6 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
11 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...WHICH
IS IN EFFECT FROM 6 PM THIS EVENING TO 11 PM MST TUESDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT.

* LOCATION...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE
  10000 FEET...INCLUDING COCHETOPA...WOLF CREEK AND CUMBRES
  PASSES.

* CAUSE AND TIMING...A POTENT WEATHER SYSTEM WILL MOVE THROUGH THE
  COLORADO ROCKIES MONDAY NIGHT THROUGH WEDNESDAY...BRINGING SNOW
  AND WIND TO THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS INTO
  TUESDAY NIGHT.

* SNOW ACCUMULATION...5 TO 10 INCHES.

* WIND...WEST AT 20 TO 40 MPH WITH HIGHER GUSTS...RESULTING IN
  BLOWING SNOW AND POOR VISIBILITIES.

* IMPACT...TRAVEL WILL BE DIFFICULT DUE TO SNOW...BLOWING
  SNOW...POOR VISIBILITIES AND SNOW COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 4, 10:46 AM MST, 4 hours 36 minutes earlier.

Area forecast discussion, Feb 4, 10:46 AM MST, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1046 AM MST Sat Feb 4 2017

.SHORT TERM...(Today and tonight)
Issued at 413 AM MST Sat Feb 4 2017

...Much warmer and windier today...

Westerly downslope winds already making an appearance this morning,
with a few gusts to 50 knots in usual windy spots(i.e. Rampart
Range, Cheyenne Mountain, Walsenburg) along and west of I-25. Expect
strongest winds (40-50 kts) will occur from now into mid-morning,
though fairly widespread gusts of 30 plus knots will persist into
the afternoon, especially over the eastern mountains and lee slopes.
Temps this morning are all over the place depending on winds, with
well mixed areas along I-25 already deep into the 40s, while plains
farther east remain in the teens. Over the mountains, weak wave was
pushing light snow toward the Continental Divide as of 11z, and
expect occasional snow showers through today over mainly the central
mountains, with some local accums of an inch or two over the higher
peaks. Max temps area-wide will be milder than they have been for
the past several days, with readings well into the 60s across most
of the I-25 corridor and eastern plains.

For tonight, snow gradually tapers off to flurries over the central
mountains, with little additional accumulation expected. Weakening
surface gradient and lighter winds aloft suggest downslope flow will
be less pronounced overnight, though still enough wind to keep most
areas from decoupling completely, with warmest mins in the lee of
the eastern mountains.

.LONG TERM...(Sunday through Friday)
Issued at 413 AM MST Sat Feb 4 2017

Sunday...Brisk westerly flow aloft through the day, then shifting to
the southwest as the next upper trough nears the West Coast. Dry,
with max temps climbing into the 40s and 50s for the high valleys,
and upper 50s to lower 60s for the eastern plains.

Monday through Wednesday...Models have been very consistent over the
past three days on bringing an upper low pressure trough across the
West Coast on Monday. Southwest flow aloft will draw moisture up
into the state, and showers are forecast to return to the higher
terrain. The upper trough and associated gusty winds cross the state
early Tue, with northwest flow aloft then settling in for Tue and
Wed. Snow is expected along the Continental Divide starting Monday,
then as the upper flow shifts to the NW the best area for snow will
then shift to the central mts, and at this time it looks as if the
higher elevations of Lake and Chaffee counties may see 3 to 6 inches
of new snow through Wed. Mon will likely be the warmest day of the
extended period as stronger winds boost temps into the mid to upper
60s for the plains, and mid 40s to the 50s for the high valleys. Tue
and Wed will be slightly cooler, with max temps across the plains
losing 5 to 10 degrees.

Thursday and Friday...Temporary ridge over the region on Thu will
provide a dry day, then another upper disturbance will cross the
northern Rockies for Fri. This will bring a return of pcpn to the
central mts beginning Fri aftn. No big change in the max temps is
expected either day, with highs in the 40s and 50s for the high
valleys, and in the upper 50s to upper 60s for the plains. Moore

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1021 AM MST Sat Feb 4 2017

VFR KCOS...KPUB and KALS TAF sites next 24 hours under brisk
westerly flow aloft. Main concern will be brisk westerly winds at
KCOS and KPUB. Winds have been gusting from the west up to about
40 mph at KCOS and 50 mph at KPUB. Winds of this caliber will
continue into mid afternoon and then start to gradually decrease
to less than 15 mph after 00z and less than 10 mph after 03z.
Continued inversion in the San Luis Valley should keep surface
winds down at KALS.

Continental Divide will continue to see periods of snow and
blowing snow through early afternoon. Activity will decrease
and retreat to mainly areas north of Monarch Pass late this
afternoon through tonight. On Sunday, just some spotty activity
over the Divide north of Monarch Pass early, then coming to an
end as upper high pressure builds in over the flight area. Pilots
crossing the Divide will encounter periods of MVFR, IFR and LIFR
flight conditions in snow and blowing snow.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PETERSEN
LONG TERM...MOORE
AVIATION...LW
Hazardous weather outlook, Feb 4, 11:19 AM MST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1119 AM MST SAT FEB 4 2017

COZ058>089-093>099-051830-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1119 AM MST SAT FEB 4 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

BRISK WEST WINDS WILL CONTINUE OVER THE MOUNTAINS AND PLAINS
TODAY. GUSTS UP TO 60 MPH WILL BE POSSIBLE IN THE MOUNTAINS.
ACROSS THE PLAINS...GUSTS UP TO 50 MPH WILL BE POSSIBLE ALONG
THE I-25 CORRIDOR...WITH GUSTS UP TO 30 MPH POSSIBLE EAST OF THE
CORRIDOR.

SNOW AND BLOWING SNOW WILL IMPACT MOST OF THE CONTINENTAL DIVIDE
THROUGH EARLY AFTERNOON. LATE THIS AFTERNOON THROUGH
TONIGHT...THE SNOW AND WIND WILL DECREASE AND RETREAT TO AREAS
MAINLY NORTH OF MONARCH PASS. ADDITIONAL SNOW ACCUMULATIONS OF 1
TO 3 INCHES ARE POSSIBLE ALONG THE DIVIDE THROUGH TONIGHT WITH THE
GREATEST AMOUNTS FALLING NORTH OF MONARCH PASS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER PACIFIC WEATHER SYSTEM WILL BRING SNOW AND WIND TO THE
CONTINENTAL DIVIDE MONDAY THROUGH WEDNESDAY. THIS SYSTEM IS POISED
TO BRING SIGNIFICANT SNOWFALL TO THE CONTINENTAL DIVIDE AND
SCATTERED LIGHT AMOUNTS TO THE EASTERN MOUNTAINS. THE GREATEST
IMPACT FROM THIS STORM WILL LIKELY BE FELT FROM MONARCH PASS
NORTHWARD.

OVER THE LOWER ELEVATIONS...THE PRIMARY CONCERN MONDAY THROUGH
WEDNESDAY WILL BE STRONG WINDS AS A PACIFIC JET STREAM CROSSES
THE REGION. EARLY ESTIMATES INDICATE GUSTS TO AT LEAST 60 MPH
WILL BE POSSIBLE IN THE MOUNTAINS DURING THIS PERIOD...WITH GUSTS
TO AT LEAST 50 MPH POSSIBLE ACROSS THE LOWER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THROUGH TONIGHT ALONG THE CONTINENTAL DIVIDE.

50/50

In the hours before

Local storm report, Feb 4, 11:41 AM MST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1141 AM MST SAT FEB 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     NON-TSTM WND GST 4 SE AIR FORCE ACADEMY  38.97N 104.81W
02/04/2017  M63 MPH          EL PASO            CO   ASOS

            ASOS STATION US AIR FORCE ACADEMY /AFF/.

1020 AM     NON-TSTM WND GST 6 S COLORADO CITY       37.86N 104.83W
02/04/2017  M61 MPH          HUERFANO           CO   MESONET

            MESONET STATION 6 SSE COLORADO CITY /CO029/.

&&

NWS PUEBLO CO
IRIS SYSTEM

Nearby

Winter Storm Watches in Colorado, 2017Every winter storm watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.